Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 417, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 24, 2011, 2:25 AM CDT for Hardin County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 2:25 AM CDT (07:25 UTC)
- Expired
- May 24, 2011, 2:43 AM CDT
- In force
- 18 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 149 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS54 KMEG 240725
SVRMEG
TNC071-240800-
/O.NEW.KMEG.SV.W.0417.110524T0725Z-110524T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
225 AM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HARDIN COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 300 AM CDT
* AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF
WALNUT GROVE...OR 10 MILES NORTHEAST OF PICKWICK LANDING STATE
PARK...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF EAST CENTRAL HARDIN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3503 8805 3516 8821 3535 8801 3535 8800
3531 8801 3531 8798 3530 8798 3508 8798
TIME...MOT...LOC 0726Z 236DEG 19KT 3514 8804
$$
30/SIRMON1 follow-up statement
580
WWUS54 KMEG 240743
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 AM CDT TUE MAY 24 2011
TNC071-240753-
/O.CAN.KMEG.SV.W.0417.000000T0000Z-110524T0800Z/
HARDIN TN-
243 AM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDIN COUNTY IS
CANCELLED...
AT 243 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3503 8805 3516 8821 3535 8801 3535 8800
3531 8801 3531 8798 3530 8798 3508 8798
TIME...MOT...LOC 0743Z 236DEG 19KT 3518 8794
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:34 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 24, 12:34 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1234 AM CDT TUE MAY 24 2011 .UPDATE...06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1100 PM CDT MON MAY 23 2011/ WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO INCLUDE A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PARTS OF EAST AR...NORTHWEST MS AND A SMALL PART OF SOUTHWEST TN INCLUDING THE MEMPHIS AREA LATER TONIGHT. DAMAGING WINDS AND PERHAPS LARGE HAIL WILL BE THE MAIN THREATS IF THE BOW ECHO MOVING INTO CENTRAL AR CAN HOLD TOGETHER AS IT MOVES EAST-SOUTHEASTWARD. HAVE UPDATED THE ZONES AND GRIDS FOR OVERNIGHT CONDITIONS. STABILITY HAS INCREASED ACROSS THE MIDSOUTH WITH THE PASSAGE OF AN OUTFLOW BOUNDARY ASSOCIATED WITH EARLIER THUNDERSTORMS AND RAIN COOLED AIR. THE BOUNDARY EXTENDED ACROSS THE EXTREME SOUTHERN PART OF OUR FORECAST AREA...FROM NORTH MS INTO CENTRAL AR. TEMPERATURES HAVE COOLED INTO THE LOWER AND MID 60S FROM NORTHEAST AR AND THE MO BOOTHEEL INTO WEST TN...THINK TEMPERATURES WILL REMAIN NEARLY STEADY OR SLOWLY RISE AS WINDS TURN BACK TO THE SOUTH AND INCREASE OVERNIGHT. THE OUTFLOW BOUNDARY IS EXPECTED TO SLOWLY PUSH BACK TO THE NORTH OVERNIGHT. KEPT LIKELY POPS FROM PARTS OF NORTHEAST AR AND THE MO BOOTHEEL INTO PARTS OF NORTHWEST TN...MODELS ARE INDICATING RAIN BREAKING OUT IN THIS AREA AS WARM AIR ADVECTION INCREASES ALOFT ABOVE THE NORTHWARD LIFTING SURFACE BOUNDARY. IN ADDITION...WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN WESTERLY FLOW ALOFT WILL AFFECT THIS AREA. ALSO...KEEPING AN EYE ON BOW ECHO OVER WESTERN AR. THIS SYSTEM WILL TRACK ACROSS CENTRAL AR ALONG THE EDGE OF THE MORE UNSTABLE AIR OVERNIGHT...POSSIBLY AFFECTING PART OF EAST AR...NORTHWEST MS AND MAYBE A SMALL PART OF SOUTHWEST TN INCLUDING THE MEMPHIS AREA BY LATE TONIGHT. CONFIDENCE IS LOW ON WHETHER IT WILL BE SEVERE WHEN IT REACHES OUR FORECAST AREA...BUT WILL CONTINUE TO MONITOR. DAMAGING WINDS AND PERHAPS LARGE HAIL WILL BE THE GREATEST THREAT WITH THESE STORMS. DID RAISE THE POPS SOME ACROSS PARTS OF EAST-CENTRAL AR AND NORTHWEST MS. JCL PREV DISCUSSION... /ISSUED 351 PM CDT MON MAY 23 2011/ A COMPLEX WEATHER PATTERN CONTINUES TO UNFOLD THIS AFTERNOON ACROSS THE MID SOUTH WHICH WILL DICTATE WEATHER CONDITIONS THROUGH THE OVERNIGHT PERIOD. A CONVECTIVE OUTFLOW BOUNDARY/WEAKENING COLD POOL CONTINUES TO PUSH SOUTHEAST THIS AFTERNOON...ADVANCED BY A BROKEN LINE OF THUNDERSTORMS...SOME WHICH HAVE BEEN SEVERE AT TIMES. THIS CONVECTIVE LINE MAY CONTINUE SOUTHEASTWARD AND FEED ON THE MODERATE TO STRONGLY UNSTABLE AIRMASS IN PLACE TO THE SOUTHEAST OF THE OUTFLOW BOUNDARY WHERE SBCAPES ARE NOW APPROACHING 3500 J/KG. THIS BOUNDARY STRETCHES BACK TO THE NORTHWEST INTO NORTHWEST ARKANSAS WHERE ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AND ARE QUICKLY INTENSIFYING. THESE STORMS MAY TEND TO MOVE BACK ATOP THE CONVECTIVELY COOLED AIRMASS OVER NORTHERN ARKANSAS AND MAY REMAIN ELEVATED. THESE STORMS MAY STILL POSE A SEVERE HAIL AND POTENTIALLY DAMAGING WIND THREAT AS INCREASINGLY UNSTABLE AIRMASS ELEVATED ABOVE THE DECAYING NEAR SURFACE COLD POOL IS ADVECTED INTO THE STORMS BY A 30-40 KT SOUTHWESTERLY LOW LEVEL JET ACROSS THE ARKLATEX INTO NORTHERN ARKANSAS. THESE STORMS SHOULD CONTINUE TO WORK INTO NORTHERN PORTIONS OF THE MID SOUTH THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT AS ANOTHER SUBTLE MID LEVEL SHORTWAVE OVER THE SOUTHERN PLAINS LIFTS NORTHEAST AND ACROSS THE MID SOUTH. INSTABILITY AND INCREASING DEEP LAYER SHEAR SHOULD CONTINUE TO SUPPORT THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH MAINLY A DAMAGING WIND AND LARGE HAIL THREAT. CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO...ESPECIALLY NEAR ANY BOUNDARY INTERACTIONS AND IN THE PRESENCE OF 0-1KM SRH AROUND 150 M2/S2. TORNADOES SHOULD NOT BE THE PRIMARY THREAT AND WILL NOT HIGHLIGHT THIS POTENTIAL IN THE LATEST HWO UPDATE. SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING ALONG AND NORTH OF INTERSTATE 40...BUT SHOULD BE IN A WEAKENING TREND. THERE MAY BE SOME ISOLATED REDEVELOPMENT LATER TUESDAY AFTERNOON ALONG RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES AND IN THE PRESENCE OF CONTINUED 30-40 KTS OF DEEP LAYER SHEAR AND STRONG INSTABILITY WITH SBCAPES IN EXCESS OF 3000 J/KG. CURRENT THINKING IS THAT THUNDERSTORM COVERAGE SHOULD BE LOWER AS COMPARED TO TODAY...AS MID LEVEL HEIGHTS RISE AND CAPPING STRENGTHENS OVER THE MID SOUTH IN RESPONSE TO DEEPENING UPPER LEVEL LOW PRESSURE OVER THE WESTERN STATES. TEMPERATURES SHOULD BE A FEW DEGREES WARMER WITH HIGHS IN THE MID 80S TO AROUND 90 DEGREES WITH CONTINUED HUMID CONDITIONS. THE POTENT UPPER LEVEL LOW PRESSURE SYSTEM TO THE WEST WILL MOVE INTO THE MID SOUTH ON WEDNESDAY WITH STRONGER MID LEVEL HEIGHT FALLS. THESE HEIGHT FALLS SHOULD HELP TO FURTHER DESTABILIZE THE ATMOSPHERE AND ERODE ANY RESIDUAL MID LEVEL CAPPING BY WEDNESDAY AFTERNOON ALONG AND WEST OF THE MISSISSIPPI RIVER. IMPRESSIVE STABILITY PARAMETERS DEVELOP WITH SBCAPES BETWEEN 3000-4000 J/KG...LI/S TO -10C...AND MID LEVEL LAPSE RATES GREATER THAN 8 C/KM BY WEDNESDAY AFTERNOON AND EVENING. THIS STRONG INSTABILITY WILL BE COMPLIMENTED BY INCREASING DEEP LAYER SHEAR ASSOCIATED WITH A STRONG 80+ KT MID LEVEL JET STREAK EVOLVING ACROSS THE OZARKS. AT THE SURFACE...LOW PRESSURE WILL DEEPEN ACROSS THE SOUTHERN PLAINS WEDNESDAY MORNING BEFORE MOVING NORTHEAST INTO CENTRAL MISSOURI BY WEDNESDAY EVENING. LOW LEVEL SOUTHERLY FLOW WILL VEER WEST-SOUTHWESTERLY ALOFT AND RESULT IN 0-1KM SRH AROUND 200 M2/S2 BY WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. AS MID LEVEL TEMPERATURES COOLIN THE PRESENCE OF STRONG THERMODYNAMIC INSTABILITY AND STRENGTHENING SHEAR...EXPECT THUNDERSTORMS TO ERUPT ALONG AND WEST OF THE MISSISSIPPI RIVER BY WEDNESDAY AFTERNOON. STORM MODE WILL LIKELY INITIALLY BE SUPERCELL STRUCTURES WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND TORNADOES. EVENTUALLY THE STRONG FORCING ALOFT WILL ALLOW STORMS TO CONGEAL INTO A QUASI LINEAR CONVECTIVE SYSTEM (QLCS) WITH EMBEDDED SUPERCELLS. THE PRIMARY SEVERE WEATHER THREATS WILL TRANSITION TO MORE DAMAGING WINDS AND LARGE HAIL OVERNIGHT. THIS THREAT COULD POSE A MORE SIGNIFICANT AND WIDESPREAD SEVERE WEATHER OUTBREAK OVER THE MID SOUTH WEDNESDAY AFTERNOON AND NIGHT. THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE EAST INTO THE MID MISSISSIPPI VALLEY ON THURSDAY WITH A SHEARED AND UNSTABLE AIRMASS STILL IN PLACE MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER AHEAD OF A WEAK COLD FRONT THURSDAY AFTERNOON. ADDITIONAL NUMEROUS THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE FRONT WITH A FEW SEVERE STORMS POSSIBLE. STORMS SHOULD END ON THURSDAY NIGHT FROM WEST TO EAST AS THE UPPER LEVEL LOW PRESSURE LIFTS OUT TO THE NORTHEAST AND THE WEAK FRONTAL BOUNDARY STALLS TO THE SOUTH. UPPER LEVEL RIDGING SHOULD SLOWLY BUILD INTO THE WEEKEND...ALTHOUGH THE BOUNDARY SHOULD LIFT BACK TO THE NORTH ON SATURDAY AS ANOTHER MID LEVEL SHORTWAVE MOVES EAST INTO THE OHIO VALLEY. THIS WILL ALLOW FOR A RETURN OF WARM AND HUMID CONDITIONS. AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE COMPLETELY RULED OUT ON SATURDAY...BUT WITH BUILDING MID LEVEL HEIGHTS HAVE KEPT POPS OUT OF THE FORECAST FOR NOW. STRONG UPPER LEVEL HIGH PRESSURE WILL DEVELOP OVER THE MID SOUTH FOR THE END OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THIS SHOULD BRING A PERIOD OF DRY WEATHER AND POTENTIALLY THE HOTTEST WEATHER EXPERIENCED SO FAR THIS YEAR. JLH .AVIATION... 06Z TAF CYCLE VFR CONDITIONS WILL BE FOUND FOR MUCH OF THE FORECAST PERIOD. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA OVERNIGHT WHICH MAY PRODUCE SOME PERIODS OF MVFR CEILINGS AND VISIBILITIES. THUNDERSTORM COVERAGE WILL DECREASE DRAMATICALLY BY TUESDAY MORNING. WINDS WILL BE SOUTH AT 5 TO 10 KNOTS WITH SOME OCCASIONAL GUSTS. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 72 87 69 82 / 10 50 80 60 MKL 70 88 69 81 / 10 40 70 70 JBR 70 85 67 78 / 20 60 80 60 TUP 70 89 69 82 / 10 20 60 70 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 23, 11:05 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1105 PM CDT MON MAY 23 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1105 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PARTS OF EAST ARKANSAS...NORTHWEST MISSISSIPPI AND A SMALL PART OF SOUTHWEST TN INCLUDING THE MEMPHIS AREA. THE AFFECTED AREA IS GENERALLY ALONG AND TO THE SOUTH AND WEST OF A LINE FROM HARRISBURG ARKANSAS TO SOMERVILLE TENNESSEE TO COFFEEVILLE MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER... AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY NORTH OF INTERSTATE 40...BUT COVERAGE SHOULD BE LESS THAN ON MONDAY. SEVERE WEATHER THREATS SHOULD REMAIN CONFINED TO DAMAGING WINDS AND LARGE HAIL. A MORE SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE ON WEDNESDAY AFTERNOON AND NIGHT. INCREASINGLY WIDESPREAD AND POTENTIALLY SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE. ALL SEVERE WEATHER THREATS WILL BE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE GREATEST SEVERE WEATHER THREAT SHOULD BE POTENTIALLY WIDESPREAD DAMAGING WINDS. THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALONG AND EAST OF THE MISSISSIPPI RIVER ON THURSDAY. THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE SLIGHT RISK AREA TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY AFTERNOON THROUGH THURSDAY. JCL
In the hours before
Local storm report, May 23, 8:37 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 7 SW DECATURVILLE 35.51N 88.21W
05/23/2011 E1.00 INCH DECATUR TN TRAINED SPOTTER
&&
ARSLocal storm report, May 23, 8:48 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG WARM SPRINGS 36.49N 91.05W
05/23/2011 RANDOLPH AR LAW ENFORCEMENT
A FEW TREES DOWN IN THE TOWN OF WARM SPRINGS. A POWERLINE
WAS DOWN IN MIDDLEBROOK...WHICH IS JUST SOUTHEAST OF WARM
SPRINGS.
0300 PM TSTM WND DMG 3 N RAVENDEN SPRINGS 36.36N 91.22W
05/23/2011 RANDOLPH AR EMERGENCY MNGR
POSSIBLE TORNADO. A NARROW LINE OF SEVERAL TREES DOWN IN
A RURAL AREA BETWEEN UPPER AND LOWER JAMES CREEK ROADS.
0324 PM TSTM WND DMG BEECH GROVE 36.17N 90.62W
05/23/2011 GREENE AR LAW ENFORCEMENT
A POWERLINE OR TWO WAS KNOCKED DOWN AT THE INTERSECTION
OF CR 224 AND HWY 141 NEAR THE TOWN OF BEECH GROVE.
0355 PM TSTM WND DMG RECTOR 36.26N 90.29W
05/23/2011 CLAY AR PUBLIC
A SHED WAS BLOWN DOWN.
0405 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
05/23/2011 POINSETT AR LAW ENFORCEMENT
A TREE AND POSSIBLY A FEW POWER LINES ARE DOWN IN MARKED
TREE AT THE INTERSECTION OF RAILROAD AND FRISCO STREET.
0500 PM TSTM WND GST ATOKA 35.45N 89.77W
05/23/2011 E62.00 MPH TIPTON TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED THAT HIS PERSONAL WEATHER
STATION RECORDED A WIND GUST OF 62 MPH.
0600 PM TSTM WND GST DRESDEN 36.28N 88.69W
05/23/2011 M66.00 MPH WEAKLEY TN EMERGENCY MNGR
WIND GUST TO 66 MPH AT SHERIFFS OFFICE IN DRESDEN.
0615 PM HAIL 1 N JACKSON 35.65N 88.83W
05/23/2011 E1.00 INCH MADISON TN FIRE DEPT/RESCUE
MAJORITY OF THE HAIL FALLING WAS PEA SIZE...HOWEVER A FEW
QUARTER SIZE STONES WERE MIXED IN. REPORTED JUST NORTH OF
I-40.
0735 PM HAIL 7 SW DECATURVILLE 35.51N 88.21W
05/23/2011 E1.00 INCH DECATUR TN TRAINED SPOTTER
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:26 PM CDT | Special Weather Statement | MEG | Decatur | 34 min |
| May 23, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 21 min |
| May 24, 2:17 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 43 min |
| May 24, 3:30 PM CDT | Special Weather Statement | MEG | Shelby | 45 min |
| May 24, 4:30 PM CDT | Special Weather Statement | MEG | Haywood | 30 min |
| May 24, 4:36 PM CDT | Special Weather Statement | MEG | Fayette | 24 min |
| May 24, 5:03 PM CDT | Special Weather Statement | MEG | Fayette | 27 min |
| May 24, 5:11 PM CDT | Special Weather Statement | MEG | Gibson | 34 min |
| May 24, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison, Tipton | 39 min |
| May 24, 5:44 PM CDT | Special Weather Statement | MEG | Gibson | 31 min |
| May 24, 6:24 PM CDT | Special Weather Statement | MEG | Carroll | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.